Alert archive / Arkansas / Flash Flood Warnings in 2024

Flash Flood Warning 28, NWS Tulsa, OK

July 17, 2024Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 17, 2024, 6:19 AM CDT for Sebastian County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2024, 6:19 AM CDT (11:19 UTC)
Expired
Jul 17, 2024, 8:12 AM CDT
In force
113 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2530 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

867 
WGUS54 KTSA 171119
FFWTSA
ARC131-171430-
/O.NEW.KTSA.FF.W.0028.240717T1119Z-240717T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
619 AM CDT Wed Jul 17 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Sebastian County in west central Arkansas...

* Until 930 AM CDT.

* At 619 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Charleston...                      Greenwood...
  Lavaca...                          Hackett...
  Hartford...                        Huntington...
  Midland...                         Burnville...
  Excelsior...                       Jenny Lind...
  Washburn...                        Bloomer...
  Patterson...                       Witcherville...
  Dayton...                          Crossroads...
  Arkola...                          Milltown...
  Liberty...                         Ursula...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3520 9406 3521 9403 3514 9403 3514 9414
      3510 9414 3507 9425 3506 9425 3506 9423
      3497 9423 3495 9434 3496 9437 3495 9438
      3493 9444 3517 9444 3538 9417 3538 9414
      3540 9414 3544 9408 3522 9408 3521 9406

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
778 
WGUS74 KTSA 171312
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
812 AM CDT Wed Jul 17 2024

ARC131-171322-
/O.CAN.KTSA.FF.W.0028.000000T0000Z-240717T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
812 AM CDT Wed Jul 17 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SEBASTIAN COUNTY...

Flood waters have started to recede. The heavy rain has ended. 
Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1000 AM CDT for portions of 
Arkansas and southeast Oklahoma.

&&

LAT...LON 3520 9406 3521 9403 3514 9403 3514 9414
      3510 9414 3507 9425 3506 9425 3506 9423
      3497 9423 3495 9434 3496 9437 3495 9438
      3493 9444 3517 9444 3538 9417 3538 9414
      3540 9414 3544 9408 3522 9408 3521 9406

$$

RBD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:32 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 17, 3:32 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
332 AM CDT Wed Jul 17 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and Tonight)
Issued at 317 AM CDT Wed Jul 17 2024

Widespread showers and storms are ongoing early this morning with
the strongest storms along and north of the stationary frontal
boundary extending across NE OK into far NW AR. A broad fetch of
warm moist advection is ongoing across the region downstream from
the remnant MCV located over SW KS. Expect the ongoing showers and
storms to continue to expand eastward through the early morning
hours with the heaviest rains eventually moving into NW AR
supporting the continuation of the watch area. A brief lull in
precip coverage is expected by early afternoon, however additional
storms are likely as the aforementioned MCV will move nearer the
region and the cold front and/or composite outflow boundary acts
to focus new storms. Higher storm chances by mid afternoon will be
along and south of Interstate 40 with these storms continuing into
the evening and possible overnight hours as the sfc boundary makes
slow progress southward. A few strong to severe storms along with
locally heavy rains will remain possible.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 317 AM CDT Wed Jul 17 2024

Showers and storm chances will linger across far SE OK into
Thursday before the cold front finally clears the local forecast
area. Dry and cooler weather expected Friday.
The weather pattern over the weekend into early next week will
feature persistent troughing aloft extending through the southern
Plains. Precip chances return as early as Saturday across NE OK
and expand area wide by Sunday as the trough axis settles through
the region. Daily chances for showers and thunderstorms along with
below normal temperatures will extend through early next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1220 AM CDT Wed Jul 17 2024

Main impacts to terminals in the short term will be thunderstorms
during the overnight and morning hours. Storms are expected to
develop shortly across NE OK sites and spread into NW AR sites
through the night. Storm chances decrease to the south but will be
possible for those sites during the mid morning hours. Main
impacts will be reductions in visibility and lighting. Storms
should clear the area by late morning with lesser chances at more
thunderstorms development across SE OK and WC AR Wednesday
afternoon and evening. Winds will come around northerly behind a
frontal boundary, but will be noticeably lighter than recent
days.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  71  90  67 /  50  10   0   0
FSM   90  73  90  69 /  80  20  20   0
MLC   88  70  88  67 /  50  30  20   0
BVO   89  66  89  62 /  40  10   0   0
FYV   87  67  87  62 /  80  20  10   0
BYV   86  67  85  61 /  80  10  10   0
MKO   87  70  88  66 /  60  20  10   0
MIO   88  66  85  62 /  40   0   0   0
F10   88  69  88  65 /  50  20  10   0
HHW   93  71  85  69 /  50  50  40   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 8 AM CDT this morning for OKZ054>064-066>070.

AR...Flood Watch until 8 AM CDT this morning for ARZ001-002-010-011.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...04
Hazardous weather outlook, Jul 17, 4:55 AM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Wed Jul 17 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Wed Jul 17 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast of Interstate 44.
	ONSET...Afternoon.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Numerous thunderstorms are ongoing this morning across eastern
Oklahoma and northwest Arkansas. Areas of heavy rainfall and
localized flooding will remain possible this morning primarily
across far eastern Oklahoma into northwest Arkansas. Additional
storms are expected to develop this afternoon and evening with
the higher chances along and south of Interstate 40. A few
strong to severe storms will be possible along with potential
for localized heavy rainfall. Thunderstorms may continue into
the overnight hours while focusing more across southeast
Oklahoma. Additionally, hot and humid conditions will develop
again this afternoon across portions of southeast Oklahoma and
west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will focus across far southeast Oklahoma
on Thursday with dry and cooler weather area wide on Friday.
The developing weather pattern will support daily thunderstorm
chances this weekend through early next week. While a few
strong storms will be possible, the risk of any severe weather
will remain low and isolated heavy rainfall will be the main
concern through early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 2:17 AM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
217 AM CDT Wed Jul 17 2024

OKZ054-060-061-067-170745-
Tulsa OK-Osage OK-Rogers OK-Wagoner OK-
217 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES THROUGH 245 AM CDT...

At 216 AM CDT, Doppler radar indicated a strong thunderstorm near
Tulsa International Airport, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Catoosa...                        Sperry...
Turley...                         Tulsa International Airport...
Gray...

This includes Interstate 44 between mile markers 216 and 239.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3604 9571 3606 9603 3607 9603 3607 9612
      3608 9614 3629 9613 3633 9570
TIME...MOT...LOC 0716Z 278DEG 16KT 3618 9594

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 17, 2:36 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Jul 17 2024

OKZ054-055-170800-
Osage OK-Washington OK-
236 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OSAGE AND CENTRAL
WASHINGTON COUNTIES THROUGH 300 AM CDT...

At 235 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Osage Hills State Park, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Barnsdall...                      Wynona...
Osage Hills State Park...         Bartlesville Municipal Airport...
Okesa...                          Sunset Lake...
Pershing...                       Nelagoney...
Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3647 9636 3667 9655 3692 9606 3670 9587
TIME...MOT...LOC 0735Z 236DEG 18KT 3668 9623

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 2:40 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
240 AM CDT Wed Jul 17 2024

OKZ054-170815-
Osage OK-
240 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSAGE COUNTY
THROUGH 315 AM CDT...

At 239 AM CDT, Doppler radar indicated a strong thunderstorm near
Grainola, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Grainola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9634 3690 9632 3686 9675 3700 9675
TIME...MOT...LOC 0739Z 266DEG 25KT 3696 9661

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 17, 2:46 AM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
246 AM CDT Wed Jul 17 2024

OKZ054-055-060-061-067-170815-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Wagoner OK-
246 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ROGERS...SOUTHEASTERN
OSAGE...SOUTHERN WASHINGTON...NORTH CENTRAL WAGONER AND NORTHEASTERN
TULSA COUNTIES THROUGH 315 AM CDT...

At 246 AM CDT, Doppler radar indicated a strong thunderstorm over
Tulsa International Airport, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Sperry...
Oologah...                        Vera...
Turley...                         Tulsa International Airport...

This includes Interstate 44 between mile markers 230 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3614 9605 3645 9619 3651 9559 3613 9557
TIME...MOT...LOC 0746Z 266DEG 25KT 3621 9593

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 17, 3:10 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 AM CDT Wed Jul 17 2024

OKZ054>056-170845-
Osage OK-Nowata OK-Washington OK-
310 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES THROUGH 345 AM CDT...

At 310 AM CDT, Doppler radar indicated a strong thunderstorm over
Dewey, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Copan...
Delaware...                       Lenapah...
Wann...                           Bartlesville Municipal Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3674 9552 3664 9597 3687 9613 3700 9587
      3700 9571
TIME...MOT...LOC 0810Z 234DEG 19KT 3681 9591

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 17, 5:07 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 AM CDT Wed Jul 17 2024

OKZ076-171045-
Le Flore OK-
507 AM CDT Wed Jul 17 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LE FLORE COUNTY THROUGH
545 AM CDT...

At 507 AM CDT, Doppler radar indicated a strong thunderstorm 8 miles
northwest of Wister, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Wister...
Bokoshe...                        Fanshawe...
Cameron...                        Shady Point...
Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3495 9493 3516 9493 3526 9452 3501 9444
      3497 9445
TIME...MOT...LOC 1007Z 255DEG 21KT 3507 9480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 11:37 PM CDTFlood WatchTSABenton, Carroll, Madison, Washington9 hr
Jul 17, 5:18 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian117 min
Jul 17, 5:44 AM CDTAreal Flood AdvisoryTSACarroll, Crawford, Franklin, Madison, Washington2 hr

Nearby

Flash Flood Warnings in Arkansas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.